Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Allways the same question! !!!do i start treatment?
Mar 30, 2007

I am HIV positive since three years I leave in Portugal. I am not to make treatment already . My Viral Load already were in the 280,000 and now this in the 100,000 and CD4 had been in the 450, 350 and now 370 and my CD4% is 20%. My doctor said me to make analyses in June and later she is that she goes to consider the hypothesis of the treatment. Every day I at breakfast I take a Multivitaminic Centrum and a pill of Ginseng and Echinacea. Do you think its good? Hug From Portugal and sorry of my english

Response from Dr. Young

Bom gia from the States and thank you for your post.

I'd agree with your doctor that you're right at the edge of the time to start medications. If you're reluctant to start, waiting a few months to recheck the labs is not unreasonable. If I were in your situation, though-- equiped with an understanding that medications can be very well tolerated, I'd probably start. In short, while your only postponing an inevitable need to start medications, by waiting, you're only really increasing the risk that you'll have an AIDS complication. By contrast, by starting earlier, you'll never second guess that you started too late-- after getting a serious infection or tumor.

As for the multivitamin, this is fine. Personally, I'd save the mony on the Ginseng and Echinacea and buy a good bottle of Madiera.

I hope this helps. Best of health to you and don't hesitate to write back (because your English is perfectly adequate, and far better than my Portuguese). BY



Previous
Strange situation
Next
Declining CD4 count concern

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement